Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 739, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 29, 2019, 4:35 PM CDT for Cleveland County, Pottawatomie County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2019, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 29, 2019, 5:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cleveland County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 19 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:42 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 29, 2:42 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Norman OK 242 PM CDT Mon Jul 29 2019 .DISCUSSION... Frontal boundary continues to slowly move south across the fa with moisture pooling ahead of the front. The moisture pooling along with hot temperatures have lead to triple digit heat index values (100- 150) in some locations. Scattered showers/storms continue to develop and move across portions of southern OK and north TX early this afternoon. With the front and heating of the moist airmass, showers/storms will remain possible across S/SE portions of the fa the rest of this afternoon into possibly early evening although the chances will gradually shift south as well. Instability is sufficient enough that a few storms could become strong to severe before moving out of the fa. Dry conditions are expected for the next few days with temperatures gradually warming due to the upper ridge over the region. Models show the center of the upper high shifting a little bit west towards the end of the week which will reduce the influence of the ridge and could lead to N/NW flow over portions of the fa. Weak disturbances and/or MCSs moving in this flow could lead to some showers/storms, generally in eastern parts of the fa. There is still not a great deal of confidence in this rain forecast due to the uncertainty of how far west the ridge shifts and the subtle nature of any features that could lead to rain but low chances do seem warranted at this time and hopefully confidence will increase later this week. Another consequence of the shifting upper ridge and clouds/rain will be a slight cooling of temperatures late this week/weekend. After this weekend, models begin to disagree whether the region will be under NW flow or whether the upper ridge will continue over the area which will have an impact temperatures and on whether there are rain chances or not. Another thing to keep an eye on will be that fire weather conditions could approach elevated conditions towards the middle of the week. With very little to no rain in some areas over the last few weeks, vegetation is drying out and ERC values are increasing. Breezy southerly winds and potential min RH values of 15-25 percent in some locations, the near elevated conditions could be possible. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 94 72 97 / 10 0 0 0 Hobart OK 69 98 72 100 / 10 0 0 0 Wichita Falls TX 72 98 73 100 / 20 0 0 0 Gage OK 64 96 70 101 / 0 0 0 0 Ponca City OK 67 92 70 94 / 0 0 0 0 Durant OK 72 95 73 95 / 20 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 01/25
Hazardous weather outlook, Jul 29, 11:53 AM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1153 AM CDT Mon Jul 29 2019 OKZ004>048-050>052-TXZ083>090-301700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1153 AM CDT Mon Jul 29 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Scattered showers and thunderstorms will continue to develop this afternoon and evening across portions of central and southern Oklahoma into north Texas. Some of the storms could become strong to severe with wind gusts up to around 60 mph and hail the main concerns. The showers and thunderstorms are expected to move out of the area later this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Low chances for thunderstorms will return this weekend, mainly for areas along and east of interstate 35. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 29, 3:28 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
328 PM CDT Mon Jul 29 2019
TXZ089-090-292115-
Clay TX-Archer TX-
328 PM CDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR west central Clay and
northeastern Archer Counties Until 415 PM CDT...
AT 324 PM CDT, a strong thunderstorm was located 5 miles northwest of
Scotland, moving southeast at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Henrietta, Scotland, Windthorst and Lake Arrowhead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3372 9866 3386 9836 3386 9825 3377 9818
3352 9853
TIME...MOT...LOC 2024Z 319DEG 6KT 3373 9852
JTSpecial weather statement, Jul 29, 4:16 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 416 PM CDT Mon Jul 29 2019 OKZ030-292215- Pottawatomie OK- 416 PM CDT Mon Jul 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR central Pottawatomie County Until 515 PM CDT... AT 415 PM CDT, a strong thunderstorm was located over Shawnee, moving south at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Shawnee, Tecumseh, Brooksville, Bethel Acres and Harjo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3539 9699 3539 9686 3515 9679 3516 9711 TIME...MOT...LOC 2115Z 3DEG 10KT 3533 9693 03
Special weather statement, Jul 29, 4:22 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 422 PM CDT Mon Jul 29 2019 TXZ089-090-292145- Clay TX-Archer TX- 422 PM CDT Mon Jul 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR west central Clay and eastern Archer Counties Until 445 PM CDT... AT 419 PM CDT, a strong thunderstorm was located near Scotland, moving southeast at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... LAT...LON 3347 9852 3362 9871 3380 9853 3372 9831 TIME...MOT...LOC 2119Z 305DEG 3KT 3368 9853 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:16 PM CDT | Special Weather Statement | OUN | Pottawatomie | 59 min |
| Jul 29, 4:43 PM CDT | Special Weather Statement | OUN | McClain | 62 min |
| Jul 29, 5:06 PM CDT | Special Weather Statement | OUN | Pottawatomie | 54 min |
| Jul 29, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 62 min |
| Jul 29, 5:23 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 67 min |
| Jul 29, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 51 min |
| Jul 29, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain | 12 min |
| Jul 29, 6:54 PM CDT | Special Weather Statement | OUN | Stephens | 51 min |
| Jul 29, 3:28 PM CDT | Special Weather Statement | OUN | Clay | 47 min |
| Jul 29, 4:22 PM CDT | Special Weather Statement | OUN | Archer | 23 min |
| Jul 29, 4:37 PM CDT | Special Weather Statement | OUN | Clay | 23 min |
| Jul 29, 5:04 PM CDT | Special Weather Statement | OUN | Baylor | 56 min |
| Jul 29, 5:20 PM CDT | Special Weather Statement | OUN | Knox | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.